MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING (PS); PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING (PS); PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Ambulation or Postural Difficulties (2544); Hyperextension (4523); Joint Laxity (4526); Joint effusion (4849)
Date of Event 12/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a knee surgery and approximately 2 years post-op, they are experiencing hyperextension and instability.The onset of symptoms was unknown as it was gradual and intermittent.The patient noted a fall without injury as the knee gave out.The patient currently walks with crutches and wears a knee brace.The patient has seen several surgeons for their symptoms, one of which thinks the femoral component may be too small.Another surgeon thought the issue could be attributed to the patient's spinal history.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: 42500606402 - femur cemented posterior stabilized (ps) standard right size 8 - 63066185.42532007902 - tibia cemented 5 degree stemmed right size g - 63118302.42557000114 - stem extension tapered cemented 14 mm diameter +30 mm length - 63171869.42540000035 - all poly patella cemented 35 mm diameter - 63049967.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10 : unknown - unknown cement - unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported a patient underwent a knee surgery and subsequently began to experience pain, hyperextension, and instability.The patient then experienced a fall without injury after his knee gave out and is currently walking with crutches and a knee brace.The patient has consulted with several surgeons with recommendations for a revision.No revision is currently planned as the patient is seeking the best route before proceeding.All available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b2; b3; b4; b5; d2; d6b; e1;g1; g3; g6; h1; h2; h6.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was further reported that the patient was revised due to pain, instability, and hyperflexion.The patient was revised to a hinge knee.The surgeon noted that a mc poly was used with a ps femur by the previous surgeon.Attempts have been made and all available information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The event is confirmed.Visual examination of the provided picture identified explanted orthopedic components, including a polyethylene insert and a femoral component.The polyethylene insert shows a visible fracture of the spine.The device history record was reviewed and no discrepancies relevant to the reported event were found.Operative notes provided and reviewed state that the patient reported recurring symptoms of hyperextension, instability resulting in a non traumatic fall, and a gradual, intermittent onset of pain.Contributing factors, including the patient¿s significant spinal pathology, posture issues, and obesity, may exacerbate knee hyperextension.Multiple medical evaluations were performed and the patient was revised.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA ARTICULAR SURFACE FIXED BEARING (PS)
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19705096
Report Number3007963827-2024-00263
Device Sequence Number15400049
Product Code MBH
UDI-Device Identifier00889024243965
UDI-Public(01)00889024243965(17)250531(10)64618006
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number42522400916
Device Lot Number64618006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer07/18/2024
12/09/2024
01/24/2025
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/30/2024
12/16/2024
02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexMale
Patient Weight127 KG